Alert archive / California / Winter Weather Advisories in 2021

Winter Weather Advisory 9, NWS Eureka, CA

February 12, 2021

NWS Eureka, CA issued this winter weather advisory at Feb 12, 2021, 2:49 AM PST. It took effect at Feb 13, 2021, 4:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2021, 2:49 AM PST (10:49 UTC)
In effect from
Feb 13, 2021, 4:00 AM PST
Expired
Feb 13, 2021, 12:00 PM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

849 
WWUS46 KEKA 121049
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
249 AM PST Fri Feb 12 2021

...Snowy Travel Conditions over Scott Mountain Summit Late Tonight
into Saturday Morning...

.As a cold front brings a brief round of moderate precipitation 
tonight, snow levels will lower from around 5500 feet this 
evening to just below 4000 feet by mid- morning on Saturday across
northern Trinity County. This will allow for a few inches of snow
to accumulate above 5000 feet late tonight into early Saturday 
morning. 


CAZ107-121900-
/O.NEW.KEKA.WW.Y.0009.210213T0600Z-210213T1800Z/
Northern Trinity-
249 AM PST Fri Feb 12 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY ABOVE 5000 FEET...

* WHAT...Snow expected above 5000 feet. Total snow accumulations
  of 2 to 5 inches. 

* WHERE...Northern Trinity County, including Scott Mountain Summit
  on Highway 3. 

* WHEN...From 10 PM this evening to 10 AM PST Saturday.

* IMPACTS...Plan on slippery road conditions over Scott Mountain
  Summit on Highway 3. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
4 follow-up statements
837 
WWUS46 KEKA 121621
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
821 AM PST Fri Feb 12 2021

...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW ACROSS SCOTT MOUNTAIN
SUMMIT ON HIGHWAY 3...

.A cold front will produce moderate precipitation across the
region tonight. As that occurs, snow levels will fall to around
4000 feet. This will result in several inches of snow across the 
mountains of northern Trinity County.

CAZ107-130030-
/O.CON.KEKA.WW.Y.0009.210213T0600Z-210213T1800Z/
Northern Trinity-
821 AM PST Fri Feb 12 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST SATURDAY ABOVE 4500 FEET...

* WHAT...Snow expected above 4500 feet. Total snow accumulations
  of 2 to 4 inches with locally higher amounts across the tallest
  mountains.

* WHERE...Northern Trinity County.

* WHEN...From 10 PM this evening to 10 AM PST Saturday.

* IMPACTS...Travel could be very difficult to impossible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
233 
WWUS46 KEKA 122207
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
207 PM PST Fri Feb 12 2021

...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW ACROSS SCOTT MOUNTAIN
SUMMIT ON HIGHWAY 3...

.A cold front will produce moderate precipitation across the
region tonight into Saturday. As that occurs, snow levels will 
fall to around 4000 feet. This will result in several inches of 
snow across the mountains of northern Trinity County.

CAZ107-130615-
/O.EXT.KEKA.WW.Y.0009.210213T1200Z-210214T0000Z/
Northern Trinity-
207 PM PST Fri Feb 12 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM PST
SATURDAY ABOVE 4500 FEET...

* WHAT...Snow expected above 4500 feet. Total snow accumulations
  of 2 to 5 inches.

* WHERE...Northern Trinity County.

* WHEN...From 4 AM to 4 PM PST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
428 
WWUS46 KEKA 130604
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1004 PM PST Fri Feb 12 2021

...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW ACROSS SCOTT MOUNTAIN
SUMMIT ON HIGHWAY 3...

.A cold front will produce moderate precipitation across the
region tonight into Saturday. As that occurs, snow levels will
fall to around 4,000 feet. This will result in several inches of
snow across the mountains of northern Trinity County.

CAZ107-131145-
/O.CON.KEKA.WW.Y.0009.210213T1200Z-210214T0000Z/
Northern Trinity-
1004 PM PST Fri Feb 12 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM
PST SATURDAY ABOVE 4500 FEET...

* WHAT...Snow expected above 4,500 feet. Total snow accumulations
  of up to 5 inches.

* WHERE...Northern Trinity County. Travel impacts on Highway 3 at
  Scott Mountain Summit.

* WHEN...From 4 AM to 4 PM PST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state of California can be
obtained by calling 1-800-GAS-ROAD.

&&

$$
972 
WWUS46 KEKA 131052
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
252 AM PST Sat Feb 13 2021

...Snowy Travel Conditions over Scott Mountain Summit this 
Morning...

.Snow showers will linger this morning across the higher
elevations of northern Trinity County, but gradually taper off 
toward midday. Snow levels will continue to fall to near 4000 feet
by mid- morning. 

CAZ107-132000-
/O.EXT.KEKA.WW.Y.0009.210213T1200Z-210213T2000Z/
Northern Trinity-
252 AM PST Sat Feb 13 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY
ABOVE 4500 FEET...

* WHAT...Snow expected above 4500 feet. Total snow accumulations
  of 2 to 5 inches, with locally higher amounts over the Trinity
  Alps. 

* WHERE...Northern Trinity County elevations above 4500 feet,
  including Scott Mountain Summit on Highway 3. 

* WHEN...Until noon PST today.

* IMPACTS...Plan on slippery road conditions, particularly over
  Scott Mountain Summit on Highway 3. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Slow down and allow extra time to reach your destination.

* Carry tire chains and be prepared for snow covered roads and 
  limited visibilities.

* The latest road conditions for the state of California can be
  obtained by calling 1-800-GAS-ROAD or visiting 
  http://roads.dot.ca.gov. 

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Feb 11, 2:39 PM PST, 12 hours 10 minutes earlier.

Area forecast discussion, Feb 11, 2:39 PM PST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
239 PM PST Thu Feb 11 2021

.SYNOPSIS...Periods of beneficial rain will impact the region
through Tuesday. In addition, snow chances will generally be
limited to the very highest mountains and passes in Trinity
County.

&&

.DISCUSSION...Water vapor imagery showed a compact upper low
progressing east toward NWRN CA during Thursday afternoon. A
shield of stratiform rain was occurring in advance of the low.
Short-term model guidance indicates stratiform rain will
transition to showers this evening, with showers persisting
through part of tonight, particularly near the coast and adjacent
foothills. Farther east, partial clearing may occur over portions
of Trinity, Lake, and interior Mendocino Counties. Patchy fog and
frost will be possible for those locations in response to
augmented radiational cooling.

Otherwise, an upper ridge will build over the west coast during
Friday. However, model forecast soundings show a 5000-10000 foot
saturated layer persisting near the surface over Humboldt and Del
Norte Counties, which will favor light showers or drizzle during
much of the day. Deeper saturation is then forecast to occur
across the region Friday night in response to an approaching upper
trough. Another period of light to moderate stratiform rain will
develop as a result. In addition, snow levels are forecast to
fall to around 4000-5000 feet MSL, which will support a few
inches of snow across the high mountains of Trinity County,
including Scott Mountain Summit on Highway 3.

Large-scale subsidence is forecast to occur during Saturday night,
which will aid in rain dissipation. However, the period of dry
weather will be short-lived as a warm front quickly moves east
across the area, which will lead to another round of light rain
from Sunday into Monday morning, and perhaps beyond through
Tuesday. All-in-all, rainfall totals today through Monday are
forecast to range from 0.5 to 1.0 inch in Lake County, 1 to 3
inches in Mendocino and Trinity Counties, 2 to 4 inches in
Humboldt County, and 4 to 6 inches in Del Norte County.

Garner

&&

.AVIATION...A front is currently moving through the area bringing
generally MVFR CIGS and VIS. There have been some IFR conditions,
but these should diminish tonight. Behind the front late this
afternoon winds will quickly become westerly through midday Friday
when they become southerly again ahead of the next system. The
biggest challenge will be how much the clouds clear out along the
coast tonight. The interior valleys will likely see clouds develop
tonight due to the recent rainfall. At the coast the HREF and
satellite indicate there may be some clearing right behind the
front. Most models bring some lower clouds and showers back later
tonight. Friday clouds are expected to clear up for portion of the
middle of the before they increase again ahead of the next front
Friday afternoon. MKK

&&

.MARINE...A cold front moving across the waters is bringing
increased southerly winds this afternoon. These will diminish
quickly this evening and become westerly. These will remain fairly
light and westerly through Friday afternoon. Tonight a westerly
swell around 4 to 5 feet at 8 seconds. This will combine with a
northwest wave of 3 to 4 feet at 13 to 14 seconds.

Friday night southerly winds will increase again ahead of another
front. The high-res models are indicating a brief period of near
gale force conditions both with southerly winds ahead of it and
northerly winds behind it Saturday morning. Confidence is too low
and the time period looks too short to issue a gale watch at this
point. Late Friday night and Saturday another northwest swell will
start to build in and combine with the ongoing swells and short
period waves. This will build to around 12 feet at 13 seconds by
Saturday afternoon. The northerly winds will also generate steep
waves of 5 to 8 feet.

Sunday afternoon a third system is expected to move through
bringing another round of southerly winds. At this point these
southerlies are expected to be fairly brief with a quick return to
moderate northerlies for Monday through Wednesday. Also of note,
a large swell is expected to build in Monday increasing to around
13 to 17 feet at 15 seconds Monday night. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     6 PM PST this evening for PZZ450-455- 470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Feb 11, 3:26 AM PST, 23 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
326 AM PST Thu Feb 11 2021

CAZ101>115-121130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
326 AM PST Thu Feb 11 2021

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:07 AM PSTHazardous Seas WatchEKA12 hr
Feb 12, 2:22 PM PSTSmall Craft AdvisoryEKA5 days

Nearby

Winter Weather Advisories in California, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.